Alert archive / California / Wind Advisories in 2025
Wind Advisory 3, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Jan 23, 2025, 11:15 AM PST. It took effect at Jan 24, 2025, 10:00 PM PST. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2025, 11:15 AM PST (19:15 UTC)
- In effect from
- Jan 24, 2025, 10:00 PM PST
- Expired
- Jan 26, 2025, 1:54 AM PST
- In force
- 28 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
057 WWUS76 KSTO 231915 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1115 AM PST Thu Jan 23 2025 CAZ013-015>017-063-066-068-069-241400- /O.NEW.KSTO.WI.Y.0003.250125T0600Z-250126T1800Z/ Shasta Lake Area / Northern Shasta County-Northern Sacramento Valley-Central Sacramento Valley-Southern Sacramento Valley- Mountains Southwestern Shasta County to Western Colusa County- Northeast Foothills/Sacramento Valley-Western Plumas County/Lassen Park-West Slope Northern Sierra Nevada- Including the cities of Oroville, Shasta Dam, Marysville/Yuba City, Quincy, Redding, Red Bluff, Chico, Sacramento, Blue Canyon, Paradise, Alder Springs, and Chester 1115 AM PST Thu Jan 23 2025 ...WIND ADVISORY IN EFFECT FROM 10 PM FRIDAY TO 10 AM PST SUNDAY... * WHAT...For the mountains and northeast foothills, northeast to east winds 20 to 30 mph with gusts to 40 to 55 mph. For portions of the Sacramento Valley, north winds 15 to 25 mph with gusts 35 to 45 mph. * WHERE...Portions of the Sacramento Valley, Mountains Southwestern Shasta County to Western Colusa County, Northeast Foothills, Shasta County, West Slope Northern Sierra Nevada, and Western Plumas County/Lassen Park. * WHEN...From 10 PM PST Friday to 10 AM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds are expected Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Be alert during outdoor activities. Secure outdoor objects. && $$ For more information, visit us at www.weather.gov/sto/ KH
5 follow-up statements
362 WWUS76 KSTO 241029 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 229 AM PST Fri Jan 24 2025 CAZ013-015>017-063-066-068-069-242300- /O.CON.KSTO.WI.Y.0003.250125T0600Z-250126T1800Z/ Shasta Lake Area / Northern Shasta County-Northern Sacramento Valley-Central Sacramento Valley-Southern Sacramento Valley- Mountains Southwestern Shasta County to Western Colusa County- Northeast Foothills/Sacramento Valley-Western Plumas County/Lassen Park-West Slope Northern Sierra Nevada- Including the cities of Shasta Dam, Marysville/Yuba City, Chester, Sacramento, Alder Springs, Blue Canyon, Quincy, Oroville, Paradise, Red Bluff, Chico, and Redding 229 AM PST Fri Jan 24 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY... * WHAT...For the mountains and northeast foothills, northeast to east winds 20 to 30 mph with gusts to 45 to 55 mph. For portions of the Sacramento Valley, north winds 15 to 25 mph with gusts 40 to 50 mph. * WHERE...Portions of the Sacramento Valley, Mountains Southwestern Shasta County to Western Colusa County, Northeast Foothills, Shasta County, West Slope Northern Sierra Nevada, and Western Plumas County/Lassen Park. * WHEN...From 10 PM this evening to 10 AM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds are expected Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information, visit us at www.weather.gov/sto/ NR
946 WWUS76 KSTO 241503 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 703 AM PST Fri Jan 24 2025 CAZ013-015>017-063-066-068-069-251300- /O.CON.KSTO.WI.Y.0003.250125T0600Z-250126T1800Z/ Shasta Lake Area / Northern Shasta County-Northern Sacramento Valley-Central Sacramento Valley-Southern Sacramento Valley- Mountains Southwestern Shasta County to Western Colusa County- Northeast Foothills/Sacramento Valley-Western Plumas County/Lassen Park-West Slope Northern Sierra Nevada- Including the cities of Red Bluff, Blue Canyon, Shasta Dam, Chester, Chico, Alder Springs, Sacramento, Marysville/Yuba City, Paradise, Oroville, Quincy, and Redding 703 AM PST Fri Jan 24 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY... * WHAT...For the mountains and northeast foothills, northeast to east winds 20 to 30 mph with gusts to 45 to 55 mph. For portions of the Sacramento Valley, north winds 15 to 25 mph with gusts 40 to 50 mph. * WHERE...Portions of the Sacramento Valley, Mountains Southwestern Shasta County to Western Colusa County, Northeast Foothills, Shasta County, West Slope Northern Sierra Nevada, and Western Plumas County/Lassen Park. * WHEN...From 10 PM this evening to 10 AM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds are expected Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Be alert during outdoor activities. Secure outdoor objects. && $$ For more information, visit us at www.weather.gov/sto/ EK
673 WWUS76 KSTO 250959 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 159 AM PST Sat Jan 25 2025 CAZ013-015>017-063-066-068-069-252300- /O.CON.KSTO.WI.Y.0003.000000T0000Z-250126T1800Z/ Shasta Lake Area / Northern Shasta County-Northern Sacramento Valley-Central Sacramento Valley-Southern Sacramento Valley- Mountains Southwestern Shasta County to Western Colusa County- Northeast Foothills/Sacramento Valley-Western Plumas County/Lassen Park-West Slope Northern Sierra Nevada- Including the cities of Sacramento, Marysville/Yuba City, Quincy, Shasta Dam, Chester, Red Bluff, Blue Canyon, Chico, Oroville, Paradise, Redding, and Alder Springs 159 AM PST Sat Jan 25 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... * WHAT...For the mountains and northeast foothills, northeast to east winds 20 to 30 mph with gusts to 45 to 55 mph. For portions of the Sacramento Valley, north winds 15 to 25 mph with gusts 40 to 50 mph. * WHERE...Portions of the Sacramento Valley, Mountains Southwestern Shasta County to Western Colusa County, Northeast Foothills, Shasta County, West Slope Northern Sierra Nevada, and Western Plumas County/Lassen Park. * WHEN...Until 10 AM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds are expected today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information, visit us at www.weather.gov/sto/ NR
354 WWUS76 KSTO 252043 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1243 PM PST Sat Jan 25 2025 CAZ013-015>017-063-066-068-069-261400- /O.CON.KSTO.WI.Y.0003.000000T0000Z-250126T1800Z/ Shasta Lake Area / Northern Shasta County-Northern Sacramento Valley-Central Sacramento Valley-Southern Sacramento Valley- Mountains Southwestern Shasta County to Western Colusa County- Northeast Foothills/Sacramento Valley-Western Plumas County/Lassen Park-West Slope Northern Sierra Nevada- Including the cities of Quincy, Sacramento, Chico, Redding, Shasta Dam, Marysville/Yuba City, Paradise, Chester, Oroville, Blue Canyon, Red Bluff, and Alder Springs 1243 PM PST Sat Jan 25 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... * WHAT...For the mountains and northeast foothills, northeast to east winds 20 to 30 mph with gusts to 45 to 55 mph. For portions of the Sacramento Valley, north winds 15 to 25 mph with gusts 40 to 50 mph. * WHERE...Northern and Western Sacramento Valley, Mountains Southwestern Shasta County to Western Colusa County, Northeast Foothills, Shasta County, West Slope Northern Sierra Nevada, and Western Plumas County/Lassen Park. * WHEN...Until 10 AM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds are expected today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Be alert during outdoor activities. Secure outdoor objects. && $$ For more information, visit us at www.weather.gov/sto/ EK
524 WWUS76 KSTO 260954 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 154 AM PST Sun Jan 26 2025 CAZ013-015>017-063-066-068-069-261100- /O.CAN.KSTO.WI.Y.0003.000000T0000Z-250126T1800Z/ Shasta Lake Area / Northern Shasta County-Northern Sacramento Valley-Central Sacramento Valley-Southern Sacramento Valley- Mountains Southwestern Shasta County to Western Colusa County- Northeast Foothills/Sacramento Valley-Western Plumas County/Lassen Park-West Slope Northern Sierra Nevada- Including the cities of Quincy, Sacramento, Alder Springs, Oroville, Marysville/Yuba City, Paradise, Blue Canyon, Red Bluff, Shasta Dam, Chester, Redding, and Chico 154 AM PST Sun Jan 26 2025 ...WIND ADVISORY IS CANCELLED... Wind gusts have weakened below advisory criteria across the region this morning. Breezy to periodically gusty north to east winds are still expected today. $$ For more information, visit us at www.weather.gov/sto/ NR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 23, 2:10 AM PST, 9 hours 5 minutes earlier.
Area forecast discussion, Jan 23, 2:10 AM PST, 9 hours 5 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 210 AM PST Thu Jan 23 2025 .SYNOPSIS... Dry weather and cold, foggy mornings over the next few days. Gusty winds, along with potential for light mountain precipitation return over the weekend. && .DISCUSSION... Dry weather will continue through Friday as ridging remains over Northern California with Valley highs in the 60s, and cooler temperatures in the mountains. Warmer high temperatures will be possible across portions of the foothills and northern Sacramento Valley today and Friday, with a 20 to 50% chance of high temperatures over 70 degrees. Valley low temperatures are forecast to be in the 30s through the end of the week, with a 15 to 30% chance of below freezing temperatures Friday morning in more rural areas of the Valley. Low temperatures will gradually warm to the mid 30s to low 40s heading into the weekend. Patchy Valley fog and frost are forecast to accompany these chilly overnight temperatures as well. Be sure to protect plants, people, and pets from the cold weather. A few light sprinkles will be possible over the Valley on Friday ahead of the main inside slider that's expected to move through overnight on Friday and into Saturday. This will bring about a return to gusty winds through Sunday with chances for light precipitation at higher elevations. Rain and snow are generally expected to be minimal, remaining localized above 3000 feet. Most (very light) accumulations will be limited to the Motherlode area, with expected totals generally below 0.25 inches. Snow will also be very light and limited to higher elevations, with less than 2 inches expected in most areas from HWY 50 northward. Precipitation amounts continue to trend down as this system is bringing in dry air. Still, due to the dynamic nature of this synoptic set up, a stray light shower or sprinkles cannot be ruled out over the Valley. Gusty north to east winds will be the main story this weekend, with the strongest winds expected on Saturday. The National Blend of Models (NBM) shows a 65 to 90% chance of gusts at 40 mph or higher in the western portion of the Valley, and 50 to 80% chance of gusts at 50 mph or higher over the Sierra. Confidence continues to increase that peak winds will arrive late Saturday morning with a secondary surge over the mountains in the evening. While winds will be slightly weaker on Sunday, they'll still be fairly gusty. The NBM currently has a 25 to 55% probabilty of gusts 40 mph or higher in the western portion of the Valley on Sunday, and a 35 to 60% chance of gusts at 50 mph or higher over the Sierra. && .EXTENDED DISCUSSION (Monday THROUGH Thursday)... As the inside slider progresses further south and east, and ridging builds back in over NorCal early next week, dry weather and cold morning temperatures are expected to return. Morning low temperatures will drop back into the 30s, with more widespread chances at near or below freezing Valley temperatures and frost. Daytime highs will be near to slightly above normal, with Valley temperatures reaching the high 50s to low 60s, and 40s to 50s at higher elevations. On Thursday, there's potential for the approach of a weak trough, though this far out there is much uncertainty around what that could mean for interior NorCal beyond slightly cooler temperatures. The Climate Prediction Center (CPC) 8-14 day outlook has much of interior NorCal under equal chances for above or below normal precipitation, so chances for precipitation with this system cannot be ruled out as of yet. Stay tuned for updates to the forecast as this system evolves! && .AVIATION... Generally VFR conditions prevail across interior NorCal next 24 hours, although some patchy MVFR/IFR in Valley BR/FG possible through 16z. Breezy north to east winds gusting up to 25 kts persist across the Sierra and adjacent foothills through 18z, with winds then becoming less than 12 kts through the remainder of the forecast period. && .STO WATCHES/WARNINGS/ADVISORIES... None. &&
Nearby
Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.